Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 28, NWS Wilmington, OH

July 13, 2006Brown County, Clermont County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 13, 2006, 8:50 PM EDT for Brown County, Clermont County, Ohio. It was in force for 115 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2006, 8:50 PM EDT (00:50 UTC)
Expired
Jul 13, 2006, 10:45 PM EDT
In force
115 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Brown County, OH, Clermont County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 9:20 PM EDTFLASH FLOOD2 S Bethel, OHSTATE ROUTE 133 CLOSED DUE TO HIGH WATER. HOUSES SOUTH OF BETHEL FLOODING IN BASEMENTS
Jul 13, 9:30 PM EDTFLASH FLOOD5 W Georgetown, OHSEVERAL FEET OF WATER OVER SR 505 AT SR 756

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 140050
FFWILN
OHC015-025-140245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN SOUTHWEST OHIO
  CLERMONT COUNTY IN SOUTHWEST OHIO

* UNTIL 1045 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
  AREA. RADAR ESTIMATED OVER 4 INCHES OF RAIN HAS FALLEN IN
  SOUTHEAST CLERMONT AND SOUTHERN BROWN COUNTIES.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
  TWO TO THREE INCHES POSSIBLE THROUGH 1045 PM EDT. RUNOFF FROM
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...GEORGETOWN...
BETHEL AND FELICITY.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3903 8415 3885 8420 3874 8374 3898 8367

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:13 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 13, 8:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT THU JUL 13 2006

.SHORT TERM /REST OF TONIGHT/...
UPDATING FORECAST BASED ON RADAR. LINGERED PCPN IN PARTS OF THE
NORTH AND INCREASED POPS IN THE SW. LOWERED SKY COVER IN THE NORTH
AS CLOUDS HAVE DISSIPATED QUICKER THAN EXPECTED.

TEMPS LOOK OKAY.

SITES

&&

.PREV DISCUSSION...
 /ISSUED 456 PM EDT THU JUL 13 2006/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WEAK BOUNDARY BISECTS THE FA ATTM. SCT SHOWERS CONTINUE ALONG IT.
THE BOUNDARY SHOULD DRIFT SOUTH A LITTLE OVERNIGHT. KEPT A MENTION
OF A ISOLATED SHOWER ACROSS THE SOUTH.

PER HPC FOLLOWED THE GFS FOR THE REST OF THE FORECAST. H5 S/W TROF
SWINGS UP THE OHIO VALLEY FRI INTO FRI NGT. NAM IS DEEPER WITH THE
TROF...BUT HPC FEELS THIS IS TOO DEEP. FOLLOWED THE WEAKER GFS.
INCREASED POPS DURING THE AFTN TO 40 IN THE WEST AND 30 EAST. H5
TROF SWINGS ACRS FA FRI NGT. WENT WITH LIKELY POPS. SYSTEM MOVES
EAST ON SATURDAY...BUT STILL SHOULD SEE SOME SCT PCPN...WITH THE
BEST CHANCE IN THE EAST.

CLOSE TO MAV TEMPS THROUGH THE PERIOD.

SITES

LONG TERM /SUNDAY THROUGH THURSDAY/...
LATEST MODELS ARE TRENDING DRIER AND WARMER. WENT WITH DRY FORECAST
SUNDAY THROUGH TUESDAY NIGHT. UPPER RIDGE MAY BREAK DOWN ENOUGH TO
ALLOW AFTERNOON THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY.

STRONG UPPER RIDGE WILL SET THE STAGE FOR MID SUMMER HEAT. EXPECT
HIGHS MAINLY IN THE LOW 90S...CLOSE TO MEX GUIDANCE.

CONIGLIO

AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS BROAD QUASI-STATIONARY BOUNDARY ALONG AND
JUST SOUTH OF I-70. KILN RADAR SHOWS NUMEROUS SHOWERS WITH MODERATE
TO HEAVY RAINFALL...MAINLY TO THE EAST OF I-75.

WILL KEEP TREND OF PREVIOUS TAFS. WILL ADD TEMPO GROUP IN KILN FOR
THIS AFT. AT THIS POINT IT LOOKS LIKE SKIES SHOULD SCATTER OUT
OVERNIGHT...WHICH WILL ALLOW FOG TO DEVELOP. WILL GO WITH MAV
GUIDANCE AND DROP VSBYS TO 1SM. WILL HAVE TO MONITOR FOR POTENTIAL
LOWER VALUES. CU EXPECTED TO DEVELOP QUICKLY FRIDAY AND BECOME
BROKEN.

TIPTON

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&

SHORT TERM...
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT THU JUL 13 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY THAT WILL SLOWLY
SAG SOUTH TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 13, 4:05 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT THU JUL 13 2006

OHZ053>056-062>065-072>074-080-132200-
CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
359 PM EDT THU JUL 13 2006

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON ACROSS CENTRAL OHIO...

NUMEROUS SMALL BUT INTENSE SHOWERS WERE OCCURRING THIS AFTERNOON
OVER CENTRAL OHIO AND THE FAR EASTERN MIAMI VALLEY. SOME OF THESE
STORMS HAVE PRODUCED FUNNELS AS REPORTED BY SPOTTERS AND LOCAL
OFFICIALS. AS OF THIS TIME...NONE OF THESE FUNNELS HAVE TOUCHED
DOWN.

ANY OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS.
IT IS NOT EXPECTED THAT THEY WILL TOUCH DOWN. WE WILL CONTINUE TO
MONITOR THESE STORMS FOR ANY SIGNS OF ROTATION.

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:23 PM EDTSevere Thunderstorm WarningILNWarren21 min
Jul 14, 2:58 PM EDTSevere Thunderstorm WarningILNClark32 min
Jul 14, 3:01 PM EDTSevere Thunderstorm WarningILNGreene29 min
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningILNChampaign37 min
Jul 14, 3:57 PM EDTSevere Thunderstorm WarningILNUnion37 min
Jul 14, 6:28 PM EDTSevere Thunderstorm WarningILNChampaign32 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.